Anesthesia Management of Local Anesthetic Systemic Toxicity Following a Laparoscopic Procedure

Authors

  • Lee Ranalli, DNP, CRNA Midwestern University
  • Danielle Irigoin, MS, CRNA

Keywords:

LAST, Laparoscopic, Lipid Emulsion, Anesthesia, Local Anesthetic Systemic Toxicity

Abstract

Local anesthetic utilization is common among medical providers. However, the administration does not come without risk. Local anesthetic systemic toxicity (LAST) occurs in an estimated 1:1000 cases.1 Although toxicity is rare, it can be fatal if not treated properly. The symptoms of LAST can present as soon as 30-seconds after administration and may be delayed up to 60-minutes. In order for LAST treatment to be successful, early recognition and treatment by the provider is paramount.2

Author Biography

Lee Ranalli, DNP, CRNA, Midwestern University

Assistant Professor at Midwestern University

Published

2019-10-18

How to Cite

Ranalli, DNP, CRNA, L., & Irigoin, MS, CRNA, D. (2019). Anesthesia Management of Local Anesthetic Systemic Toxicity Following a Laparoscopic Procedure. FANA EJournal, 1(2). Retrieved from https://fanaejournal.org/index.php/crnaj/article/view/195

Issue

Section

Florida Association of Nurse Anesthetists CE Journal